Hail, Tipton
- When
- April 19, 9:50 PM CST to 9:55 PM CST
- Where
- Tipton County, Burlison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.570, -89.780
A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind. This front slowly moved across the region eventually stalling across North Mississippi on April 20th resulting in more severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 19, 5:30 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE APR 19 2011
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 19 2011/
DISCUSSION...
..SEVERE WEATHER EXPECTED ACROSS MUCH OF THE MID SOUTH TONIGHT...
SHORT-TERM (TONIGHT-THURSDAY)...
SURFACE LOW PRESSURE CONTINUES TO ORGANIZE OVER SOUTHWEST MISSOURI
THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST TOWARDS ST. LOUIS
WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS
NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THE WARM SECTOR AIRMASS
COVERING MUCH OF THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF THE
COLD FRONT HAS BECOME STRONGLY UNSTABLE...BUT CONDITIONAL DUE TO
THE PRESENCE OF A LOW LEVEL CAPPING INVERSION BASED AROUND 5KFT AS
OBSERVED ON THE 18Z SPECIAL LZK SOUNDING. THIS INVERSION WILL
CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT OVER MUCH OF THE WARM
SECTOR THROUGH THIS EVENING OVER THE MID SOUTH.
A WELL DEFINED MID LEVEL SHORTWAVE TROUGH POSITIONED OVER THE
CENTRAL AND SOUTHERN PLAINS LATE THIS AFTERNOON WILL CONTINUE TO
MOVE EAST TONIGHT. AS THIS OCCURS...EXPECT COOLER MID LEVEL
TEMPERATURES/HEIGHT FALLS TO BEGIN OVERSPREADING THE WESTERN EDGE
OF THE LOW LEVEL WARM SECTOR AIRMASS. THIS SHOULD AID IN
DESTABILIZATION ALONG THE COLD FRONT AS IT MOVES EAST THIS
EVENING. ISOLATED SUPERCELL THUNDERSTORMS HAVE BEGUN TO ERUPT
ALONG THE FRONT OVER SOUTHEAST OKLAHOMA AS OF 20Z...AND
DEVELOPMENT SHOULD CONTINUE TO OCCUR ALONG THE LENGTH OF THE
BOUNDARY AS IT MOVES EAST INTO NORTH CENTRAL ARKANSAS TO THE
ARKLATEX REGION BY LATE AFTERNOON. AS THE SHORTWAVE TROUGH TAKES
ON AN INCREASINGLY NEGATIVE TILT THIS EVENING...THERE IS SOME
POTENTIAL FOR PRE-FRONTAL ISOLATED SUPERCELLS TO DEVELOP WHICH MAY
MOVE NORTHEAST AND IMPACT PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 00-02Z. CONFIDENCE IN WHETHER THE
CAPPING INVERSION CAN WEAKEN SUFFICIENTLY TO SUPPORT PREFRONTAL
ISOLATED SUPERCELLS IS STILL LOWER THAN PREFERRED. MOST OF THE
MESOSCALE MODELS AND TO A DEGREE THE GFS SHOWS THIS POTENTIAL. IF
THESE STORMS CAN DEVELOP...THEY COULD POSE AN ENHANCED THREAT FOR
TORNADOES AND POTENTIALLY VERY LARGE HAIL. THE GREATEST POTENTIAL
FOR THIS OCCURRENCE WILL REMAIN ACROSS NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL.
INDIVIDUAL SUPERCELL THUNDERSTORMS DEVELOPING TO THE WEST ALONG
THE COLD FRONT SHOULD EVENTUALLY CONGEAL INTO A QUASI-LINEAR
CONVECTIVE SYSTEM (SQUALL-LINE) WITH EMBEDDED SUPERCELLS AS THE
SHEAR BECOMES INCREASINGLY UNIDIRECTIONAL. THIS QLCS WILL MOVE
EAST INTO A MODERATELY UNSTABLE LOW LEVEL ENVIRONMENT ACROSS THE
MID SOUTH AFTER SUNSET. THE THERMODYNAMIC ENVIRONMENT SHOULD BE
CHARACTERIZED BY SBCAPE BETWEEN 1500-2500J/KG...LI/S FROM -6C TO
-8C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. PLENTY OF
SHEAR SHOULD PERSIST AS WELL ACROSS THE PREFRONTAL WARM SECTOR
WITH 0-6KM BULK SHEAR VALUES IN EXCESS OF 50KTS AND 0-1KM SRH IN
EXCESS OF 300M2/S2 MAINLY FROM SPEED SHEAR. AS THE LINE OF STORMS
PROGRESSES INTO NORTHWESTERN PORTIONS OF THE AREA EXPECT THE LOW
LEVEL INVERSION TO BE REMOVED BY A COMBINATION OF THE FRONT/MID
LEVEL COOLING/CONVECTIVELY GENERATED COLD POOL. THUNDERSTORMS
SHOULD BE SEVERE AS THEY MOVE INTO THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS/MISSOURI BOOTHEEL THIS EVENING AND
INTO WEST TENNESSEE LATER TONIGHT. THE KINEMATIC/THERMODYNAMIC
ENVIRONMENT SHOULD ALLOW STORMS TO REMAIN SEVERE WITH DAMAGING
WINDS...SOME SIGNIFICANT/WIDESPREAD IN POTENTIAL LONG LIVED BOW
ECHOES...AND LARGE HAIL IN THE MODERATE RISK AREA. THERE WILL ALSO
BE A SECONDARY THREAT FOR ISOLATED TORNADOES.
AS THE STORMS MOVE FURTHER SOUTHEAST...THE LINE SHOULD SLOW AND
BECOME ORIENTED MORE WEST TO EAST AS THE UPPER LEVEL SUPPORT LIFTS
OUT TO THE NORTHEAST. THIS WILL BE MOST LIKELY ACROSS THE SLIGHT
RISK AREA INCLUDING NORTH MISSISSIPPI AFTER MIDNIGHT WHERE THE
SEVERE THREAT SHOULD SLOWLY DIMINISH WITH ISOLATED WIND DAMAGE AND
AN INCREASING FLASH FLOOD THREAT DEVELOPING. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO WHERE THE GREATEST FLASH FLOOD THREAT
WILL DEVELOP. THEREFORE HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW...BUT ONCE AREAS BECOME BETTER DEFINED A WATCH MAY
BECOME NECESSARY. THE EVENING SHIFT WILL CLOSELY MONITOR THIS
POTENTIAL.
THE FRONT SHOULD STALL OUT SOMEWHERE ACROSS NORTH MISSISSIPPI ON
WEDNESDAY. THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE ALONG AND
SOUTH OF THIS FRONT AS DAYTIME HEATING OCCURS. THIS SHOULD SUPPORT
THE REDEVELOPMENT OF THUNDERSTORMS. CONSIDERING THE AVAILABLE
INSTABILITY THERE MAY BE AN ISOLATED PULSE SEVERE THREAT...WITH
THE POTENTIAL FOR MICROBURST DAMAGING WINDS AND LARGE HAIL. DUE TO
THE LACK OF WIND SHEAR...THE CONVECTION SHOULD NOT BE WELL
ORGANIZED. FURTHER NORTH...DRIER AND COOLER AIRMASS WILL ADVECT IN
AND LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT.
THE STALLED FRONT SHOULD LIFT BACK NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND THURSDAY WITH A RENEWAL OF CONVECTION ALONG AND NORTH OF
THE FRONT. CONDITIONS WILL BECOME WARM AND HUMID SOUTH OF THE
FRONT AND STILL COOL TO THE NORTH. THE THREAT FOR STRONG/SEVERE
STORMS MAY OCCUR AGAIN WITH THE WARM FRONT...AND THIS THREAT WILL
BE REASSESSED IN LATER SHIFTS.
LONG-TERM (THURSDAY NIGHT-NEXT TUESDAY)...
SURFACE WARM FRONT WILL BE POSITIONED JUST NORTH OF THE MIDSOUTH BY
THURSDAY EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY SHIFTING
NORTH LATE THURSDAY NIGHT. MAINTAINED LOW CHANCES ACROSS THE ENTIRE
AREA WITH A DIMINISHING TREND OVERNIGHT AS CAP STRENGTHENS AND LIFT
WANES. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE ACROSS
NORTHERN AREAS AS FRONT LIFTS THROUGH THURSDAY NIGHT.
THIS WARM FRONT WILL TRANSITION INTO A QUASI-STATIONARY FRONT FRIDAY
AND REMAIN PARKED FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO
VALLEY FOR MUCH OF THE EXTENDED PERIOD. KEPT POPS LOW ACROSS THE
NORTH WHERE THE FRONT MAY MEANDER BACK SOUTH FROM TIME TO TIME. THIS
MEANDERING WILL BE GOVERNED BY OUTFLOW BOUNDARIES LEFT BEHIND FROM
MCS GROWTH AND PROPAGATION NEAR THE FRONT AND THUS QUITE DIFFICULT TO
PREDICT THIS FAR OUT. THE REST OF THE MIDSOUTH WILL REMAIN CAPPED
AND UNDER THE INFLUENCE OF ANTICYCLONIC FLOW...HAMPERING MUCH IF
NOT ALL THUNDERSTORM DEVELOPMENT. THUS...REMOVED POPS FROM FRIDAY
THROUGH MONDAY MORNING FOR AREAS SOUTH OF I-40. SHOULD BE QUITE WARM
AND HUMID WITH A PERSISTENT...DEEP STRONG SOUTHERLY FLOW THROUGH THE
WEEKEND. HIGHS IN THE MID OR UPPER 80S AND LOWS IN THE MID 60S TO
LOWER 70S SEEMS PROBABLE.
CYCLOGENESIS WILL FORM TO THE LEE OF THE ROCKIES ON THE WESTERN END
OF THE STALLED FRONT IN THE CENTRAL PLAINS EARLY NEXT WEEK. THIS
FEATURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TUESDAY.
SURFACE COLD FRONT HEADING TOWARD THE AREA WILL GIVE THE NEXT SHOT
AT HIGHER POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS BEFORE SHOWERS
AND THUNDERSTORMS MOVE INTO THE REGION BRINGING MVFR CEILINGS AND
VISIBILITIES. THREAT OF SHOWERS AND THUNDERSTORMS WILL START AROUND
04Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY
MORNING. ONCE THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL
REMAIN THROUGH MID-MORNING BEFORE A GRADUALLY LIFTING OF THE
CLOUDS WITH VFR CONDITIONS RETURNING BY WEDNESDAY AFTERNOON. WINDS
WILL REMAIN SOUTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT THEN
GRADUALLY DIMINISHING OVERNIGHT. WINDS WILL BECOME MORE SOUTHWEST
AROUND 10 KNOTS BEFORE SUNRISE AND THEN SHIFT TO THE NORTHWEST
WEDNESDAY MORNING AND TO THE NORTHEAST BY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 71 57 75 / 90 30 60 50
MKL 63 70 52 70 / 100 20 30 60
JBR 59 69 51 69 / 100 10 30 60
TUP 69 78 61 80 / 70 60 70 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT TUE APR 19 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 831 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST TENNESSEE. THIS AREA IS ALONG AND NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SELMER TENNESSEE TO DECATURVILLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FURTHER SOUTH ACROSS THE REMAINDER OF WEST TENNESSEE NEAR THE TENNESSEE RIVER...AND THE REST OF NORTH MISSISSIPPI FOR TONIGHT INTO WEDNESDAY MORNING. SEVERE STORMS ARE EXPECTED TO CONTINUE TO OVERSPREAD NORTHWEST PORTIONS OF THE MID SOUTH THIS EVENING AND MOVE SOUTHEAST OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS ACROSS THE MODERATE RISK AREA WILL BE DAMAGING WINDS...POTENTIALLY WIDESPREAD AND SIGNIFICANT...AND LARGE HAIL. THERE WILL ALSO BE A SECONDARY THREAT FOR ISOLATED TORNADOES. ACROSS THE SLIGHT RISK AREA...THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND ISOLATED FLASH FLOODING MAY ALSO OCCUR AS THE FRONT BECOMES STATIONARY ACROSS NORTHERN MISSISSIPPI AND STORMS TRAIN REPEATEDLY ACROSS THE SAME AREAS. A FLASH FLOOD WATCH MAY BECOME NECESSARY ACROSS PORTIONS OF THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY ACROSS PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED FROM THIS EVENING THROUGH WEDNESDAY MORNING. SPOTTER ACTIVATION MAY STILL BE REQUIRED THROUGH WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI TLSJR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SW RAVENDEN 36.23N 91.26W
04/19/2011 E0.88 INCH LAWRENCE AR PUBLIC
NICKEL SIZED HAIL REPORTED 1 SOUTHWEST OF RAVENDEN
ARKANSAS.
0810 PM HAIL 7 SW POCAHONTAS 36.19N 91.06W
04/19/2011 E0.88 INCH RANDOLPH AR TRAINED SPOTTER
NIKEL SIZED HAIL REPORTED BEWTEEN RAVENDON AND POCAHONTAS
ARKANSAS.
0859 PM TORNADO 3 NW BONO 35.94N 90.83W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
TORNADO REPORTED 3 MILES NORTHWEST OF BONO UNKNOWN
STRENGTH
0859 PM TSTM WND GST BONO 35.91N 90.80W
04/19/2011 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
REPORT OF WIND GUST OF 70 MPH IN BONO.
&&
MRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FUNNEL CLOUD 1 N PARAGOULD 36.07N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
OF PARAGOULD.
0915 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
POWER LINES DOWN IN PARAGOULD.
&&
TLSJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL EGYPT 35.87N 90.95W
04/19/2011 E0.75 INCH CRAIGHEAD AR EMERGENCY MNGR
0925 PM HAIL MARMADUKE 36.19N 90.39W
04/19/2011 E0.75 INCH GREENE AR LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
&&
TLSJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST JONESBORO 35.82N 90.69W
04/19/2011 M62.00 MPH CRAIGHEAD AR ASOS
0915 PM TSTM WND GST 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E65.00 MPH CRAIGHEAD AR PUBLIC
0915 PM HAIL 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E1.75 INCH CRAIGHEAD AR PUBLIC
1000 PM HAIL 8 SW JONESBORO 35.74N 90.79W
04/19/2011 M1.75 INCH CRAIGHEAD AR TRAINED SPOTTER
GOLF BALL HAIL REPORTED
1003 PM HAIL SENATH 36.13N 90.16W
04/19/2011 E1.50 INCH DUNKLIN MO PUBLIC
1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI
1005 PM HAIL 2 SW SENATH 36.11N 90.19W
04/19/2011 M1.75 INCH DUNKLIN MO EMERGENCY MNGR
1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY
1005 PM HAIL KENNETT 36.24N 90.05W
04/19/2011 M1.00 INCH DUNKLIN MO EMERGENCY MNGR
I INCH HAIL IN KENNETT.
&&
TLSJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 1 W MANILA 35.88N 90.18W
04/19/2011 MISSISSIPPI AR EMERGENCY MNGR
TORNADO JUST WEST OF MANILLA, ARKANSAS.
&&
TLSJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FUNNEL CLOUD 4 NW LAKE CITY 35.86N 90.50W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
FUNNEL CLOUD WEST OF HWY 135.
1041 PM TSTM WND GST WALLS 34.95N 90.13W
04/19/2011 E70.00 MPH DESOTO MS PUBLIC
ESTIMATE OF 70 MPH WINDS AND TREES BENDING TOWARD THE
GROUND.
&&
TLSJRThe Memphis radar (KNQA), 26 km away, was scanning. The volume nearest the first event began at 03:52 UTC.
17 thunderstorm wind, 8 hail. Local standard time, as filed.
Straight line winds created a swath of damage across Northern Shelby County. Damage in the Frayser and Raleigh areas consisted of broken shingles along with downed fences and trees. In the Millington area, a tree was knocked down destroying a couple of fences and power lines were knocked down across Cuba Millington Road. In the Bolton area, near the high school, roofs and buildings were damaged and many trees were knocked down. There was also minor fence damage southwest of Arlington. Across Shelby County there were 22 homes with minor damage, 13 homes with major damage and 5 homes were destroyed.
Straight line winds caused damage from Atoka to Brighton. Six houses, four mobile homes, three businesses and eight farm buildings were destroyed. Many trees and signs were also knocked down.
Straight line winds knocked trees down in Germantown and Cordova and briefly trapped one person in a house.
Straight line winds knocked down trees and power lines throughout Lauderdale County.
Straight line winds caused widespread damage across Dyer County from the Mississippi River through Dyersburg and into Newbern. Forty-four houses, twenty-nine mobile homes, six businesses and nineteen farm buildings were destroyed. Thirty-eight houses, six mobile homes and eight farm buildings suffered major damage. Many trees were also knocked down.
Straight line winds knocked down several trees and large limbs partially blocking Orr Road in Fayette County.
Straight line winds destroyed two mobile homes and damaged two others in Crockett County. A house also suffered minor damage.
Straight line winds caused widespread damage across Gibson County. Sixteen homes, fourteen mobile homes and one public building were destroyed. Sixteen homes, one public building and three businesses suffered major damage. Forty-five homes and seven businesses suffered minor damage. Many trees, power lines and signs were also knocked down.
Straight line winds knocked down trees and power lines in Union City.
Straight line winds caused widespread damage across Weakley County. Five buildings were destroyed. Four homes suffered major damage. Three homes, two mobile homes and one business suffered minor damage. There were also numerous trees and power lines knocked down.
Straight line winds destroyed three homes in Madison County and caused minor or major damage to six others.
Straight line winds caused widespread damage across parts of Carroll County including Huntingdon. Two mobile homes, two businesses and two farm buildings were destroyed. Twenty-eight homes and one public building suffered minor or major damage. Many trees were knocked down as well.
Straight line winds caused considerable damage across Henry County. Forty to fifty homes received minor to moderate damage while several barns and outbuildings were destroyed. One mobile home on Jones Bend Road was destroyed when a large tree fell across one of the bedrooms. Many trees and power lines were also knocked down.
Straight line winds caused considerable damage to six houses and six mobile homes across Henderson County. One business and seven farm buildings were also damaged.
Straight line winds knocked down large tree limbs in Decaturville.
Straight line winds knocked down several trees in Morris Chapel.
Quarter size hail fell on Pea Vine Road between Middleton and Bolivar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301599, 301607, 301597, 301627, 301638, 301990, 302370, 302407, 301995, 301998, 302005, 302415, 302008, 302013, 302015, 302019, 302419, 302378, 302381, 302399, 302401, 302475, 302854, 302860, 302861.